Alert archive / California / Small Craft Advisories in 2009
Small Craft Advisory 7, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Feb 5, 2009, 2:45 PM PST. It took effect at Feb 5, 2009, 4:00 PM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2009, 2:45 PM PST (22:45 UTC)
- In effect from
- Feb 5, 2009, 4:00 PM PST
- Expired
- Feb 6, 2009, 12:00 AM PST
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
937 WHUS76 KEKA 052245 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 245 PM PST THU FEB 5 2009 PZZ470-475-061300- /O.NEW.KEKA.SC.Y.0007.090206T0000Z-090206T0800Z/ /O.UPG.KEKA.GL.A.0002.090206T2200Z-090208T1000Z/ /O.UPG.KEKA.SE.A.0001.090207T0000Z-090208T1000Z/ /O.NEW.KEKA.SE.W.0002.090207T0600Z-090208T0200Z/ /O.NEW.KEKA.GL.W.0046.090207T0200Z-090208T0100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 245 PM PST THU FEB 5 2009 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...GALE WARNING IN EFFECT FROM 6 PM FRIDAY TO 5 PM PST SATURDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM FRIDAY TO 6 PM PST SATURDAY... SOUTHERLY WINDS WILL BECOME BREEZY THIS EVENING AS A LOW PRESSURE SYSTEM MOVES ACROSS THE WATERS. A COLD FRONT WILL MOVE ACROSS THE WATERS FRIDAY MORNING. NORTHERLY WINDS WILL STRENGTHEN BEHIND THE FRONT FRIDAY AFTERNOON AND INTENSIFY TO GALE FORCE STRENGTH BY FRIDAY EVENING. THE INCREASED WINDS WILL GENERATE LARGE AND STEEP WIND WAVES. IN ADDITION TO THE HAZARDOUS WIND WAVES...A LONG PERIOD NW SWELL WILL PROPAGATE THROUGH THE WATERS AND CREATE A DANGEROUS SEA STATE FRIDAY EVENING THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-060800- /O.NEW.KEKA.SC.Y.0007.090206T0000Z-090206T0800Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 245 PM PST THU FEB 5 2009 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... SOUTHERLY WINDS WILL BECOME BREEZY THIS EVENING AS A LOW PRESSURE SYSTEM MOVES ACROSS THE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 5, 5:10 AM PST, 9 hours 35 minutes earlier.
Area forecast discussion, Feb 5, 5:10 AM PST, 9 hours 35 minutes before
AREA FORECAST DISCUSSION...CORRECTED TYPO NATIONAL WEATHER SERVICE EUREKA CA 510 AM PST THU FEB 5 2009 .SYNOPSIS...A STORM WILL BRING RAIN TO NORTHWEST CALIFORNIA THROUGH FRIDAY. AFTER A SHORT BREAK IN THE RAIN ON SATURDAY ANOTHER STORM WILL IMPACT THE REGION EARLY NEXT WEEK. && .SHORT TERM...TODAY THROUGH SATURDAY...WATER VAPOR IMAGERY SHOWS AN UPPER LOW OFF THE SOUTHERN CALIFORNIA COAST INSIDE 130W THIS MORNING. RADAR SHOWS AN AREA OF RAIN MOVING NORTH THROUGH THE SOUTHERN PORTION OF THE CWA...AND UKIAH HAS PICKED UP A FEW HUNDREDTHS OF AN INCH SO FAR. THE NEXT TROUGH (NOW CROSSING 140W) WILL ABSORB THE UPPER LOW BY THIS AFTERNOON...WITH THE END RESULT BEING CONTINUED SHOWERS OVER NW CALIFORNIA THROUGH FRIDAY. MODELS KEEP MARGINAL CAPE AND LIFTED INDEX VALUES NEAR OR SLIGHTLY BELOW ZERO...ESPECIALLY OVER THE SOUTHERN FORECAST AREA...THROUGH FRIDAY EVENING...AND WILL CONTINUE WITH THE MENTION OF A SLIGHT CHANCE OF TSTMS OVER THESE AREAS. WEAK RIDGING WILL BRING A DRYING TREND TO THE AREA FOR SATURDAY. KL .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY...MODELS IN GOOD AGREEMENT ON SHORT WAVE RIDGE EXITING THE REGION LATE SAT/EARLY SUN AS ANOTHER TROUGH DIGS S OUT OF THE GULF OF AK. OPERATIONAL AND ENSEMBLE GUIDANCE REMAIN GOOD AGREEMENT IN IN REGARDS TO THE OVERALL SYNOPTIC PATTERN THROUGH THE PERIOD...WITH A LONG WAVE TROUGH OVER THE WRN CONUS AND RIDGE OVER THE ERN PAC. THIS MORE PROGRESSIVE PATTERN WILL RESULT IN MORE SEASONAL TEMPS AND PRECIP ACROSS NW CA THROUGH THE MIDDLE OF NEXT WEEK AS SHORT WAVE ENERGY CROSSES THE REGION. GIVEN UNCERTAINTY IN THE TIMING OF THESE SMALLER FEATURES WILL MAINTAIN MENTION OF PRECIP THROUGH THE EXTENDED WHILE TRENDING POPS SLIGHTLY ABOVE CLIMO SUN/MON AND AGAIN WED BUT TRENDING BELOW CLIMO TUE AS ANOTHER SHORTWAVE RIDGE CROSSES REGION. THE GENERAL TROUGHING OVER THE WRN CONUS WILL ALLOW COLDER ARCTIC AIR TO ADVECT INTO THE REGION. THIS WILL RESULT IN SNOW LEVELS LOWERING TO AROUND 2000 FT BY EARLY MON WITH LEVELS POSSIBLY DOWN TO 1500 FT IN SHELTERED VALLEYS. BC && .AVIATION...LIGHT EAST AND SOUTHEAST FLOW AHEAD OF TODAYS SYSTEM HAS RELIEVED THE COASTAL AIR TERMINALS OF THE FOG AND STRATUS THAT PLAGUED THE COAST EARLIER. RADAR RETURNS SHOWING SOME LIGHT RAINFALL WORKING INTO SOUTHERN MENDOCINO COUNTY INCLUDING KUKI HOWEVER AT THIS TIME CONDITIONS REMAIN VFR. WITH CLOUDS AND RAIN EXPECTED TO MOVE THROUGH THE CWA FOR THE REMAINDER OF THE DAY PERIODS OF MVFR CAN BE ANTICIPATED OVER ALL SITES HOWEVER LITTLE OR NO IFR IS EXPECTED. && .MARINE...A SFC LOW CURRENTLY OUT NEAR 130W AND 35N IS PRODUCING A SHORT PERIOD SW SWELL THAT WILL CONTINUE TO PROPAGATE THROUGH THE WATERS THROUGH TONIGHT. LIGHT TO MODERATE SE WINDS WILL DOMINATE AS THE LOW MOVES TOWARD THE COAST...HOWEVER ONCE THIS LOW MOVES INLAND...HIGH PRESSURE WILL BUILD RAPIDLY INTO THE REGION. THIS WILL BE ACCOMPANIED BY AN ABRUPT SHIFT TO INCREASING NORTH WINDS ON FRIDAY. N GALES ARE EXPECTED OVER THE OUTER WATERS LATE FRI THROUGH SAT EVENING. IN ADDITION...A LONG PERIOD NW SWELL WILL MOVE INTO THE WATERS FRI EVENING INTO SAT...BUILDING TO 13 TO 15 FT AT 18 SECONDS BY EARLY SAT. THIS LONG PERIOD SWELL COMBINED WITH LARGE NORTHERLY WIND WAVES WILL CREATE A POTENTIALLY HAZARDOUS SEA STATE THROUGH MOST OF THE WEEKEND. ENP AND SWAN SHOW ANOTHER LARGE NW SWELL MOVING INTO THE REGION EARLY NEXT WEEK IN THE WAKE OF ANOTHER...STRONGER STORM SYSTEM. MODELS SHOW SWELL PEAKING NEAR 22 FT EARLY NEXT WEEK. GIVEN MODEL UNCERTAINTIES WITH THE STRENGTH OF THE ASSOCIATED SFC LOW...WILL UNDERCUT GUIDANCE BY SEVERAL FT. && .EKA WATCHES/WARNINGS/ADVISORIES... GALE AND HAZARDOUS SEAS WATCH PT ST GEORGE TO PT ARENA 10-60 NM FRIDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 2:45 PM PST | Gale Warning | EKA | 47 hr | |
| Feb 5, 2:45 PM PST | Hazardous Seas Warning | EKA | 48 hr |
Nearby
Small Craft Advisories in California, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.